Steven J. Rosansky, MD
Rosansky SJ. Verapamil Toxicity—Treatment with Hemoperfusion. Ann Intern Med. 1991;114:340-341. doi: 10.7326/0003-4819-114-4-340
Download citation file:
Published: Ann Intern Med. 1991;114(4):340-341.
To the Editors: Verapamil is cleared from the body by hepatic metabolism. Renal and dialytic clearance of verapamil and its active metabolite norverapamil generally are not clinically important (1-3). Nevertheless, in patients whose liver metabolic function is inhibited, the removal of verapamil by dialytic methods may become important. We report a case of verapamil intoxication in which hemoperfusion was used to remove verapamil and norverapamil.
A 48-year-old hypertensive man was admitted for a urethrotomy. The patient drank one litre of "whiskey" on weekends. He was receiving 240 mg/d of sustained-release verapamil and 400 mg/d of tagamet. The patient's blood pressure
Learn more about subscription options.
Register Now for a free account.
Cardiology, Emergency Medicine, Nephrology, Hypertension, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only